Hi. I have been on Wellbutrin SR 12hr 150mg tabs for about 3 weeks now after other anti-depressants did not work for me. I haven't had some of the side effects that I've read about like dizziness and nausea which I'm happy about however I have some of the more severe ones. I have increased depression, irritability and I seem to get frustrated over everything. When will this subside? It's effecting my mood and my family. Please help! (I've scheduled a follow up appointment with my doctor)
I take Wellbutrin SR 100mg2x in the a.m and 100mg about 2pm. I would keep an eye on things because wellbutrin can cause someone to mimic almost a manic phase similar to what your describing. However, I did have those side effects at first but not servere. As a woman I tend to get moody up and down throughout the month so I stuck with it. My dr added Pristiq to my wellbutrin.
Wellbutrin targets the neurotransmitters norepinephrine/dopamine and sometimes you need it but need a slight "softening" to it. Pristiq like many SSRIs and SNRIs work in the neurotransmitters serotonin. Serotonin tends to calm people and decrease depression and anxiety bit for so too much of that can make you tired and have no motivation. So as you see it's a long game of trial and error. Like I said keep an eye on yourself because as I'm sure you know, depression is nothing to mess with.
Hate to say this but they may not. I've taken it previously and I get the most horrid and disturbing dreams. My psychiatrist recommended that I stop taking it and not take it again.
I hope you find a med that works well for you. It can be difficult but when one works, it's really nice!
Hi Heatherk: I've taken Wellbutrin SR successfully to treat my anxiety/depression. What I like about this med is that it gives me energy, focus, and motivation, but at the same time, it calms down my anxiety. When I increase from 150mg once a day, to twice a day, I get a short period of anxiety, but it is temporary. You are probably through the worst part by now.
I have tried many of the SSRI antidepressants, but they made me so sleepy and unmotivated, and irritable. I couldn't tell for sure from your question, if you are taking a dose of 150mg once or twice a day. I have even had good results while staying at the dose of 150mg once a day for a year or more. It might be an effective dose for you. If you are at 150mg twice a day, you might want to cut back to 150mg once a day till you get adjusted to it with less side effects. But they shouldn't last long.
It's the only antidepressant that I have had good success with over the years, and I've tried many of them in the past. Try to stick with it because the side effects should go away soon. Hang in there! "G"
I have taken this medication on and off for years. Every time I start back on it, I feel better right away, get a little edgy after the first week, then this passes, and I get all the positive benefits from this medication. Maybe my body recognizes it right away since I have taken it for so many years. But it works! Since this is your first time, I would say to give it another week and you should be able to start feeling better. Although it can take up to 4-6 weeks to get a steady level of it in your bloodstream. Of all antidepressants I have ever used, this one has been the most successful for me. But then, all of us are different. I wish you success!
How are you doing now?
I started Wellbutrin SR 100 mg per day 2 weeks ago and the side effects were terrible to the point I took 2 weeks off from work (just came back yesterday). The side effects are diminishing a bit and sticking to this. I'm hoping SO MUCH this med will help with my depression and give me energy and bring my interest in things back again.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Jun 2016 • 1 answer
Updated 6 Apr 2017 • 4 answers
Updated 2 Oct 2017 • 2 answers
Updated 12 Nov 2018 • 4 answers
Updated 19 Oct 2018 • 3 answers